Depersonalization Support Forum banner
1 - 10 of 10 Posts

·
Registered
Joined
·
86 Posts
Discussion Starter · #1 ·
I have been taking 1 mg of klonopin daily for about 3 years. I believe its time to get off this train/sick of being addicted to something etc etc.

Anyway, I talked to my DR about it and he said there should be no physical side effects to stopping, either by tapering or cold-turkey. While I know this to be untrue from my own experience, I still would GREATLY appreciate any feedback from you guys that have tried to get off benzo's.

Success...failure...extreme nausea...?

I know the board is divided pro/anti benzo and Im not trying to start up a whether they are helpful or not discussion. For those who have successfully gotten off...how long did you take ? Did you do it cold turkey? Anyway.......any help would make you the most awesome person in your area.

Board Love 2005-
Blake
 

·
Registered
Joined
·
383 Posts
I was on .5mg Klonopin for about 6 weeks on/off, and i still wouldn't dare cold turkey. i cold turkied off Xanax (just as potent as K) after only 2 1/2 weeks, and i tell ya, my body had a LOT of objections about it.

everyone's experience is different tho, no two people go through the same withdrawal symptoms...some don't get much of anything, but you should read the Ashton Manual for some tapering schedules and to be prepared for symptoms when/if they come. how long it takes depends on fast/slow your body tells you to go. but 3 years is long, you really should go slow.

http://www.benzo.org.uk/manual/index.htm

if things get tough, there's always the benzo forum:
http://www.raynimmo.org.uk/cgi-bin/yabb/YaBB.pl

good luck! ^_^

-ru
 

·
Registered
Joined
·
556 Posts
i've been on klonopin for 3 years as well and am also tapering off of it. I have tapered off of it before, with the help of an antidepressant, and have done it quickly without any major problems of any sort. during this taper I have been taking a calcium/magnesium/zinc vitamin which is helping a lot.
 

·
Registered
Joined
·
86 Posts
Discussion Starter · #4 ·
Thanks for the info....

Rula- Thanks for the links/info. Most of her withdrawal schedules involve changing dependency to valium then tapering off of that. Strangely, my DR says that it is unnecessary and would be unwilling to prescribe.

Were you taking Klono 'as needed' or an everyday sort of deal? I imagine it is much easier to stop in that scenario. I have never taken Xanax however...what sort of feelings did you experience whilst coming off? Was it mainly physical symptoms or mental feelings...? Maybe hard to describe the difference, just curious.

Gimpy- TENNESSEE WHAT WHAT!!! Anyway, at what point are you at in the tapering? How long have you put aside to handle it? weeks, months?
You said at one point you had did it quickly, can i ask how quickly? I know this is 20000000 Questions, the supplement you are taking... why would such a mixture of vitaminerals help the process? Did a DR recommend that or a wise citizen?

Thanks so much for the info, and like I said sorry for the 'most questions ever asked' post...

Rock-
Blake
 

·
Registered
Joined
·
383 Posts
Blake said:
Thanks for the info....

Rula- Thanks for the links/info. Most of her withdrawal schedules involve changing dependency to valium then tapering off of that. Strangely, my DR says that it is unnecessary and would be unwilling to prescribe.
switching to valium is a double edged sword. on one hand, it will help you have a much smoother withdrawal, since valium's half life is one of the longest of all benzos (200 hrs, as opposed to just 12 hrs for klonopin). that means your body has time to adjust gradually between cuts, with much less side effects. on the other hand, because the half life is so long, it will take valium longer to leave your body completely. (personally, i'd opt for less withdrawal symptoms.) there's a documents I can email you if you want entitled "Why Valium?" written by Ray Nimo (of the benzo board) that pretty much always convinces resistent doctors to allow the switch. but it really should be your decision, not his.

i was taking 1-1 1/2 mg Xanax for 2 1/2 weeks. I cold turkied, was fine for a couple of days then got hit on day 3. i was dizzy, nauseous, shacky, had head pressure, flu like symptoms (soar throat, congestion), and had severly blurry vision. i was also severly DP'ed. btw, dp/dr is a symptoms of over rapid withdrawal from benzo, so however you decide to do it, make sure it's sloooow.

i also take magnesium/calcium/multi-minerals...but i'll let gimpy explain why, my dinner is here :wink:
 

·
Registered
Joined
·
556 Posts
I'm taking about .25 mg a day. i've tapered down from 1.5 or 2 mg probably in about 2 weeks. i doubt that is safe for most people but i was able to. i'd just cut down quickly to .5 mg a day and then move slow from there

i don't really know how or why the calc/mag/zinc works. i just read that they had calming effects and tried it and it helped. probably won't help everybody but it helps me.
 

·
Registered
Joined
·
130 Posts
i cold turkied after 6 months on 6mg a day - and just had a bit if trouble sleeping for a few nights and a slighly sweaty brow - but then I was in 38 degrees in the South of France at the time and everyone was a bit hot and had trouble sleeping in very hot bedrooms under the roof tiles of a villa

did a lot of exercise, specifically swimming at this time which might have helped I suppose - also drank a considerable quantity of Corbieres Rose up in the hills

we're all different + usual disclaimer

rob
 

·
Registered
Joined
·
86 Posts
Discussion Starter · #8 ·
Suck a duck...

Klonopin is way too powerful a drug.

I am having the strangest feelings since lowering my dosage. My DP symptoms are pretty ridiculous...I have a sort of vertigo-ish feeling going on all the time. Its strange, but my hearing seems to be affected. Does that sound odd? Usually I am relatively calm (ha, probably because of the 2 mgs of klonopin), but I have had these totally irrational bursts of pissed-off since the lowering began.

I have been exercising daily, taking vitamins/supplements, trying to not think about it. Anything else I should be doing?

Once this is all done, Im assuming Ill be better off even if Im still DP/DR.
I really dont know, though. 2 months from now...no meds...free of them for good...that sounds so good to me.

I will say this though...and I don't know if this is a good or bad sign but I caught myself a)watching the Real World and b) caring about what was I watching. Maybe Im not as emotionally dead as I thought.

Pointless,
Blake
 

·
Registered
Joined
·
383 Posts


yea...hehe, sucks big time, tapering not going so good over here, i keep going back up on my dose cuz things just royally suck for me right now. lost my job, have to move out of my apartment, cat's vet bill today was over 1000 bucks...LOL. and then there's that constant buzzing in my head, like a mosquito is caught inside!! grrr

but, yes sound/light sensitivity are very common. things seem louder, almost like during a hang-over. i get irrational crying spells, but yea "Rage, aggression, and irritability" are listed in the Ashton Manual as withdrawal symptoms...

i miss the real world, haha...at least you can watch TV, it totally bugs out my eyes, i feel like i'm about to have a seizure or something.

but at least it's sunny today in NY...

-rula
 
G

·
Off of benzos for a while now here. I did it with a slow valium taper. I don't know if that made it any easier or not. I do know that I took a very long to taper and that was the only way i'd ever get off of this crap. If I would have tapered any faster then I would have had withdrawal symptoms that would have killed me. Every person is their own little chemistry set, so work with what ya got. If you need to go slow then go slow. If you are one of the lucky ones and can go fast then by all means, go for it! Just listen to your body! If you don't do that then you'll be stuck on this stuff forever. Good luck! I hope you figure out a method to get off this stuff.
 
1 - 10 of 10 Posts
Top